Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 24, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 4, 2001, 9:11 AM CDT for Lauderdale County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 4, 2001, 9:11 AM CDT (14:11 UTC)
- Expired
- Apr 4, 2001, 11:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lauderdale County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2317 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 041413 FFWJAN MSC075-041615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 911 AM CDT WED APR 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 1115 AM CDT * AT 911 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINS 5 MILES NORTHEAST OF MERIDIAN...MOVIN EAST AT 35 MPH. RADAR ESTIMATED RAINFALL AMOUNTS OF TWO AND ONE HALF TO THREE INCHES HAVE OCCURRED OVER LAUDERDALE COUNTY WITH ADDITIONAL STORMS EXPECTED TO MOVE INTO THE COUNTY OVER THE NEXT HOUR. LAT...LON 3257 8890 3224 8891 3224 8847 3257 8844
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 3:45 AM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Apr 4, 3:45 AM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 345 AM CDT WED APR 4 2001 LATEST SURFACE ANALYSIS INDICATES A FRONTAL BOUNDARY APPROACHING THE NORTHEAST CORNER OF THE CWFA. SHORTWAVE OVER EASTERN TEXAS CAN BE SEEN MOVING STEADILY EAST ON THE WATER VAPOR LOOP. AIRMASS IS MOIST WITH DEWPOINTS IN THE MID AND UPPER 60S ACROSS THE REGION. ANOTHER LOW CONFIDENCE FORECAST ON TAP FOR THIS PACKAGE. ETA SEEMS TO HAVE COME MORE INTO LINE WITH THE AVN...BUT PERFORMANCE WISE AVN HAS PROVED ITSELF SUPERIOR TO THE ETA IN THE LAST COUPLE OF DAYS...SO WILL LEAN MORE HEAVILY ON THE AVN AGAIN. SEVERAL UNCERTAINTIES IN THE FORECAST...BOTH SYNOPTIC SCALE AND MESOSCALE. 500MB RIDGING FORECAST TO BUILD OVER THE SOUTHEAST AND SLOWLY MOVE EAST THROUGH 120HOURS. UPPER FLOW SHOULD BECOME MORE SOUTHWEST BY LATE FRIDAY. SEVERAL SHORTWAVES WILL COME THROUGH THE FLOW. AT THE SURFACE...FRONTAL BOUNDARY TO THE NORTH WILL VERY SLOWLY SINK SOUTHWARD THROUGH TODAY AND IS VERY HARD TO FIND IN THE SURFACE AND WIND PATTERN BY THU AFTERNOON. GRADIENT BEGINS TO TIGHTEN EARLY FRIDAY AS HIGH PRESSURE BUILDS DOWN THE EAST COAST AND LOW PRESSURE OVER THE PLAINS DEEPENS AND BEGINS MOVING EAST. ASSOCIATED BOUNDARY WILL BE APPROACHING THE MS RIVER OVERNIGHT FRIDAY...BUT AS THE BEST DYNAMICS SHOOT WELL NORTH OF HERE...BOUNDARY SEEMS TO GET HUNG OVER NORTH CENTRAL MS AND BECOME SOMEWHAT DIFFUSE BY LATE SAT. IN THE SHORT TERM...ENTIRE AREA PRETTY UNSTABLE. LIS ARE FORECAST TO RANGE FROM -4 TO -6 OVER MOST AREAS TODAY. CAPES RANGE FROM 2-3K J/KG IN THE NORTH AND CENTRAL AREAS. BROAD UPPER DIVERGENCE ALSO EXISTS IN THESE AREAS. HARD TO TELL WHAT WILL FOCUS PRECIP TODAY (OR WHAT AREAS WILL STAY CAPPED)...MESOSCALE BOUNDARY LAID DOWN BY EARLIER CONVECTION COULD GET PRECIP STARTED...SHORTWAVE WILL ENHANCE PRECIP...SOUTHWARD MOVING FRONTAL BOUNDARY COULD ALSO PROVIDE A LOW LEVEL FOCUS...PLUS A 330K THETA E RIDGE ACROSS CENTRAL SECTIONS. BREAKING IT DOWN: BEST DYNAMICS WILL BE IN THE NORTH TODAY. SHORTWAVE OVER EAST TX WILL MOVE EAST TODAY AND CROSS THE NORTHERN TIER OF ZONES IN THE FIRST 12 HOURS OF THE FORECAST PERIOD. WITH CLOSE PROXIMITY OF WARM FRONT IN THAT REGION...THINK HIGH END POPS FOR TODAY ARE WARRANTED. FOR CENTRAL AREAS...THETA E RIDGE IN PLACE ALONG THE INTERSTATE 30 CORRIDOR. 88D SHOWING SOME SHOWERS DEVELOPING OVER NORTHEAST LA AND MOVING EAST ALONG THIS FEATURE. IN TALKING WITH SPC...SOME BACK BUILDING FROM COMPLEX OVER AL IS POSSIBLE ALONG THIS RIDGE...SO WILL INCLUDE CHANCE POPS IN THIS REGION FOR TODAY. IN THE SOUTH NO REAL STRONG FOCUSING FEATURE TO NAIL DOWN...BUT WILL HAVE CHANCE POPS IN PLACE. FOR TONIGHT...POPS WILL BEGIN DECREASING AS SHORTWAVE MOVES EAST AND FRONTAL BOUNDARY BECOMES DIFFUSE. WILL LEAVE IN CHANCE POPS FOR ANY LINGERING PRECIP. THURSDAY AFTERNOON AND THURSDAY NIGHT LOOK DRY AND WARM. EXTENDED LOOKS FINE AND WILL MAKE ONLY COSMETIC CHANGES FOR SLIGHT ZONE RE-ARRANGEMENT. AS FAR AS QPF GOES...AVN HAS BEEN DOING MUCH BETTER THAN THE ETA. STILL KEEPS AXIS OF BEST PRECIP ACROSS NORTH AND CENTRAL AREAS. NCEP>S AMOUNTS LOOK REASONABLE. TEMP GUIDANCE LOOKS GOOD. POPS ALSO LOOK REASONABLE. .PRELIM NUMBERS JAN 82/65/84/63 4300 MEI 83/65/86/62 5300 .JAN... MS...NONE. LA...NONE. AR...NONE. 32
In the hours before
Special weather statement, Apr 4, 6:00 AM CDT, 3 hours 11 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 600 AM CDT WED APR 04 2001 ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND WEST OF A LINE FROM GRENADA TO CARTHAGE TO LAUREL. ONLY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WEST AND SOUTH OF THIS LINE. AN UPPER LEVEL DISTURBANCE AND A SOUTHWARD MOVING FRONTAL BOUNDARY WILL COMBINE IN THE EASTERN PORTIONS TO ENHANCE THUNDERSTORM DEVELOPMENT. SCATTERED SEVERE THUNDERSTORMS CONTAINING LARGE HAIL...VERY GUSTY WINDS AND TORRENTIAL RAINFALL ARE POSSIBLE OVER THIS AREA. FOR ALL OTHER AREAS...ISOLATED SEVERE STORMS ARE POSSIBLE. GENERAL INSTABILITY AND OUTFLOW BOUNDARY WILL ACT TOGETHER TO FIRE THUNDERSTORM ACTIVITY. LARGE HAIL WILL BE THE MAIN THREAT FROM THESE STORMS. PERSONS SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS TONIGHT. BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS AND KEEP A NOAA WEATHER RADIO NEAR YOUR BED-SIDE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Apr 4, 6:00 AM CDT, 3 hours 11 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-051200- HAZARDOUS WEATHER OUTLOOK ...CORRECTED... NATIONAL WEATHER SERVICE JACKSON MS 600 AM CDT WED APR 04 2001 ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF A LINE FROM GRENADA TO CARTHAGE TO LAUREL. ONLY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WEST AND SOUTH OF THIS LINE. AN UPPER LEVEL DISTURBANCE AND A SOUTHWARD MOVING FRONTAL BOUNDARY WILL COMBINE IN THE EASTERN PORTIONS TO ENHANCE THUNDERSTORM DEVELOPMENT. SCATTERED SEVERE THUNDERSTORMS CONTAINING LARGE HAIL...VERY GUSTY WINDS AND TORRENTIAL RAINFALL ARE POSSIBLE OVER THIS AREA. FOR ALL OTHER AREAS...ISOLATED SEVERE STORMS ARE POSSIBLE. GENERAL INSTABILITY AND OUTFLOW BOUNDARY WILL ACT TOGETHER TO FIRE THUNDERSTORM ACTIVITY. LARGE HAIL WILL BE THE MAIN THREAT FROM THESE STORMS. PERSONS SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS TONIGHT. BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS AND KEEP A NOAA WEATHER RADIO NEAR YOUR BED-SIDE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Apr 4, 7:48 AM CDT, 1 hour 23 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 600 AM CDT WED APR 04 2001 ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND WEST OF A LINE FROM GRENADA TO CARTHAGE TO LAUREL. ONLY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WEST AND SOUTH OF THIS LINE. AN UPPER LEVEL DISTURBANCE AND A SOUTHWARD MOVING FRONTAL BOUNDARY WILL COMBINE IN THE EASTERN PORTIONS TO ENHANCE THUNDERSTORM DEVELOPMENT. SCATTERED SEVERE THUNDERSTORMS CONTAINING LARGE HAIL...VERY GUSTY WINDS AND TORRENTIAL RAINFALL ARE POSSIBLE OVER THIS AREA. FOR ALL OTHER AREAS...ISOLATED SEVERE STORMS ARE POSSIBLE. GENERAL INSTABILITY AND OUTFLOW BOUNDARY WILL ACT TOGETHER TO FIRE THUNDERSTORM ACTIVITY. LARGE HAIL WILL BE THE MAIN THREAT FROM THESE STORMS. PERSONS SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS TONIGHT. BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS AND KEEP A NOAA WEATHER RADIO NEAR YOUR BED-SIDE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Apr 4, 8:04 AM CDT, 1 hour 7 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-051200- HAZARDOUS WEATHER OUTLOOK ...CORRECTED... NATIONAL WEATHER SERVICE JACKSON MS 600 AM CDT WED APR 04 2001 ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF A LINE FROM GRENADA TO CARTHAGE TO LAUREL. ONLY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WEST AND SOUTH OF THIS LINE. AN UPPER LEVEL DISTURBANCE AND A SOUTHWARD MOVING FRONTAL BOUNDARY WILL COMBINE IN THE EASTERN PORTIONS TO ENHANCE THUNDERSTORM DEVELOPMENT. SCATTERED SEVERE THUNDERSTORMS CONTAINING LARGE HAIL...VERY GUSTY WINDS AND TORRENTIAL RAINFALL ARE POSSIBLE OVER THIS AREA. FOR ALL OTHER AREAS...ISOLATED SEVERE STORMS ARE POSSIBLE. GENERAL INSTABILITY AND OUTFLOW BOUNDARY WILL ACT TOGETHER TO FIRE THUNDERSTORM ACTIVITY. LARGE HAIL WILL BE THE MAIN THREAT FROM THESE STORMS. PERSONS SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS TONIGHT. BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS AND KEEP A NOAA WEATHER RADIO NEAR YOUR BED-SIDE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHERH OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 5:54 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Newton | 36 min |
| Apr 4, 6:01 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 29 min |
| Apr 4, 6:35 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 25 min |
| Apr 4, 6:37 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 23 min |
| Apr 4, 6:41 AM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 34 min |
| Apr 4, 6:47 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 28 min |
| Apr 4, 6:57 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 18 min |
| Apr 4, 7:21 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 24 min |
| Apr 4, 7:37 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 23 min |
| Apr 4, 7:47 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 28 min |
| Apr 4, 7:50 AM CDT | Severe Thunderstorm Warning | JAN | Leake | 25 min |
| Apr 4, 8:13 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 32 min |
| Apr 4, 8:20 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 20 min |
| Apr 4, 8:30 AM CDT | Severe Thunderstorm Warning | JAN | Leake | 45 min |
| Apr 4, 8:40 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 50 min |
| Apr 4, 8:44 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 31 min |
| Apr 4, 8:58 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 47 min |
| Apr 4, 9:25 AM CDT | Severe Thunderstorm Warning | JAN | Newton | 35 min |
| Apr 4, 10:00 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 45 min |
| Apr 4, 10:16 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 44 min |
| Apr 4, 10:28 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 17 min |
| Apr 4, 10:44 AM CDT | Severe Thunderstorm Warning | JAN | Winston | 31 min |
| Apr 4, 10:51 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 39 min |
| Apr 4, 10:56 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 49 min |
| Apr 4, 11:01 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 44 min |
| Apr 4, 11:41 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 19 min |
| Apr 4, 12:03 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 42 min |
| Apr 4, 12:43 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 17 min |
| Apr 4, 12:59 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee, Winston | 46 min |
| Apr 4, 1:24 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 51 min |
| Apr 4, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 47 min |
| Apr 4, 2:15 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 30 min |
| Apr 4, 2:19 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 41 min |
| Apr 4, 3:09 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 36 min |
| Apr 4, 3:12 PM CDT | Flash Flood Warning | JAN | Attala | 78 min |
| Apr 4, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 59 min |
| Apr 4, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 48 min |
| Apr 4, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 44 min |
| Apr 4, 4:23 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 37 min |
| Apr 4, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 35 min |
| Apr 4, 4:31 PM CDT | Flash Flood Warning | JAN | Attala | 119 min |
| Apr 4, 4:32 PM CDT | Flash Flood Warning | JAN | Neshoba | 118 min |
| Apr 4, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 33 min |
| Apr 4, 5:03 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 57 min |
| Apr 4, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 48 min |
| Apr 4, 5:15 PM CDT | Flash Flood Warning | JAN | Leake | 2 hr |
| Apr 4, 5:19 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 26 min |
| Apr 4, 5:40 PM CDT | Flash Flood Warning | JAN | Holmes | 3 hr |
| Apr 4, 5:44 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 46 min |
| Apr 4, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 41 min |
| Apr 4, 6:02 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 43 min |
| Apr 4, 6:16 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 44 min |
| Apr 4, 6:28 PM CDT | Flash Flood Warning | JAN | Attala, Neshoba | 3 hr |
| Apr 4, 6:30 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 45 min |
| Apr 4, 6:46 PM CDT | Flash Flood Warning | JAN | Lauderdale | 119 min |
| Apr 4, 6:50 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 55 min |
Nearby
Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.